Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Have felt truly awful for more than week now

(11 Posts)
saltireslytherin Mon 16-Jul-07 15:51:27

I did wonder if it's because I haven't had any of my usual medication - and won't be able to get any until Thursday, but it's been a while and just feel awful - nasueous, dizzy,sore head, odd pains in tummy, plus my fibromyalgia has flared up. If it was just the effects of not taking my meds then surely it would have worn off by now

noddyholder Mon 16-Jul-07 16:02:17

What meds?

saltireslytherin Mon 16-Jul-07 16:32:22

I take amitryptiline (an AD) in a low dose of 20 mg a night to help my fibromyalgia. it is effective in helping me to have better sleep, and therefore better able to deal with a flare up if I get one. However, I moved 6 weeks ago from Scotland. I cannot get a repeat prescription because I need to see my new doctor, but I couldn't get an appointment until Thursday, and ran out of meds about a week ago, possibly longer

Ulysees Mon 16-Jul-07 16:35:51

it's the meds hun. You shouldn't come off them cold turkey. I know you had no choice but that's what's done it.
Is there any way you can get the meds? Isn't there a walk in surgery?

snowleopard Mon 16-Jul-07 16:37:42

My DP came off a low dose of amitryptiline this year (he had been gradually lowering his dose, originally prescribed for depression). By the time he stopped the dose was tiny, but he still had really bad withdrawal with dizziness, restless nights, headaches etc. and it went on for weeks. It probably is that - at least you should feel better once you get hold of some!

(I have some 10mg pills but they're for our mad cat!)

foxinsocks Mon 16-Jul-07 16:39:22

oh poor you saltire.

Could you call your new practice? They may be able to write you a prescription out based on your notes (or a chat with your old doc)?

Ulysees Mon 16-Jul-07 16:39:43

Withdrawal Symptoms:
Abrupt cessation of treatment after prolonged administration may produce nausea, headache, and malaise. Gradual dosage reduction has been reported to produce, within 2 weeks, transient symptoms including irritability, restlessness, and dream and sleep disturbance. These symptoms are not indicative of addiction. Rare instances have been reported of mania or hypomania occurring within 2 to 7 days following cessation of chronic therapy with tricyclic antidepressants

Found that about withdrawal from amitryptiline

ConnorTraceptive Mon 16-Jul-07 16:40:55

deffo the meds lovey, even when i came off ad's super slowly i still got withdrawal symptoms right at the end that lasted 2 weeks

saltireslytherin Mon 16-Jul-07 16:44:56

Thanks everyone. I did try and get a prescription. I thought I had another box of them, but hadn't. I had our checking in appointment last week with the practice nurse at our new place, and she said she couldn't get me a repeat. I did say to her that I had an abridged print out of my notes that my old GP practice had kindly done for me as they knew how long it would take for my notes to arrive, but she said I needed a GP appointment. I made one, which is for Thursday. I was told
"you missed the appointments for tomorrow, but if you phone up at 8am you may get one, as we release three or four every morning". I have done that every day, only to be told they are all gone, or at some ridiculous time like 8.15 - I live a 25minute walk from doctors and have no car!.
I had DS2 there on Thursday last week and asked the Doctor then if he would do me a repeat prescription and he said he couldn't as I wasn't on the system, despite having booked in 2 weeks beforehand.

snowleopard Mon 16-Jul-07 17:18:45

Saltire that's bad, could you try pressing it home again - tell them it's really urgent, because of the move you have had to come off meds and are gettng bad withdrawal, could they please do you an emergency appointment?

My GP will say they're booked up but they do still have space for urgent cases.

Ulysees Tue 17-Jul-07 16:58:03

saltire what a crock of ....

My surgery is fab, I'm always singing their praises. Think yours is atrocious treating you like this.

How you feeling by the way?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now